Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Abelian $ {\rm f.p.f.}$ operator groups of type $ (p,\,p)$


Author: James W. Richards
Journal: Proc. Amer. Math. Soc. 29 (1971), 1-9
MSC: Primary 20.22
DOI: https://doi.org/10.1090/S0002-9939-1971-0274568-4
MathSciNet review: 0274568
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A group A of automorphisms on a group G is said to be fixed-point-free, written f.p.f., if $ {C_G}(A) = \{ g \in G\vert{g^\alpha } = g$ for all $ \alpha \in A\} = I$. It has been shown by E. Shult that if A is an abelian f.p.f coprime group of automorphisms of order $ n = p_1^{{a_1}} \cdots p_k^{{a_k}}$ on a solvable group G, then the nilpotent length of G is bounded above by $ \psi (n) = \sum\nolimits_{i = 1}^{i = k} {{a_i}} $ unless $ \vert G\vert$ is divisible by primes q such that $ {q^s} + 1 = d$ where d divides the exponent e of A. F. Gross has removed the exceptional condition on the prime divisors of $ \vert G\vert$ when A is cyclic of order $ {p^a},p$, p an odd prime. In the case where A is noncyclic of order $ {p^2}$, the author has also removed the exceptional condition on the prime divisors of $ \vert G\vert$.


References [Enhancements On Off] (What's this?)

  • [1] G. Glauberman, Fixed-points in groups with operators, Math. Z. 84 (1964), 120-125. MR 29 #170. MR 0162866 (29:170)
  • [2] D. Gorenstein, Finite groups, Harper and Row, New York, 1968. MR 38 #229. MR 0231903 (38:229)
  • [3] F. Gross, Solvable groups admitting a fixed-point-free automorphism of prime power order, Proc. Amer. Math. Soc. 17 (1966), 1440-1446. MR 34 #7650. MR 0207836 (34:7650)
  • [4] B. Huppert, Endliche Gruppen. I, Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [5] H. Kurzweil, Auflösbare Gruppen, die eine abelsche Automorphismengruppe gestatten, deren Fixpunktgruppe nilpotent ist, J. Algebra 10 (1968), 92-101. MR 38 #1172. MR 0232849 (38:1172)
  • [6] E. Shult, On groups admitting fix point free abelian operator groups, Illinois J. Math. 9 (1965), 701-720. MR 32 #1269. MR 0183792 (32:1269)
  • [7] H. Wielandt, Beziehungen zwischen Fixpunktzahlen von Automorphismengruppen einer endlichen Gruppe, Math. Z. 73 (1960), 146-158. MR 22 #8067. MR 0117286 (22:8067)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20.22

Retrieve articles in all journals with MSC: 20.22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0274568-4
Keywords: Fixed-point-free, nilpotent length, Carter subgroup, Frattini subgroup, Frobenius group, absolutely irreducible representation, Fitting subgroup, hypercommutator subgroup, hypercenter, splitting field, descending nilpotent series
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society